Hail, Suwannee
- When
- March 31, 5:10 PM EST to 5:30 PM EST
- Where
- Suwannee County, Live Oak
- Measured
- 0.75 in hail
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.300, -82.983
Suwannee County Public Works reported dime to penny size hail just north of Live Oak along State Road 129 and State Road 136, about 1 mile north of interstate 10.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Suwannee County Public Works reported dime to penny size hail just north of Live Oak along State Road 129 and State Road 136, about 1 mile north of interstate 10.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 31, 2:40 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EST THU MAR 31 2005 .SHORT TERM...SFC ANALYSIS SHOWS SW TO W FLOW OVER THE AREA WITH MOSTLY CLOUDY SKIES AHEAD OF THE COMPLEX OF SHOWERS AND THUNDERSTORMS LOCATED OVER CENTRAL GA...SRN AL AND SRN MS. SCT SHOWERS AND ISOLD T-STORMS HAVE DEVELOPED OVER THE SE GA AREA MOVING SEWD MAINLY DUE TO PREVIOUS OUTFLOW BOUNDARY FROM THIS MORNING. SEA BREEZE HAS FORMED ALONG THE COAST AND APPEARS AT LEAST A FEW SHOWERS AND T-STORMS WILL BE POSSIBLE ALONG COASTAL COUNTIES NEXT FEW HOURS. COLD FRONT CONTINUES TO PUSH SLOWLY SEWD ALONG A LINE FROM ERN TN TO SRN MS. JUICY LOW LEVELS WITH DEWPOINTS CONTINUING IN THE MID 60S TO NEAR 70. FOR TONIGHT...APPEARS FRONT TO OUR N WILL BEGIN TO STALL AS A MID-UPPER LOW OVER NRN TX WORKS EWD WHILE SHORTWAVE ENERGY OVER CAROLINAS LIFTS ENEWD. NONETHELESS...SOME SHORTWAVE IMPULSES WORK NE OVER THE FORECAST AREA TONIGHT IN ALREADY UNSTABLE ATMOSPHERE. CURRENT LIS IN THE -3 TO -6 RANGE WITH CAPES AROUND 1000-1500 J/KG. WILL MAINTAIN HIGHER POPS IN THE NRN ZONES CLOSER TO DEEPER MOISTURE AXIS. SOME GUSTY WINDS AND HAIL POSSIBLE WITH FAVORABLE SHEAR AND LAPSE RATES WELL INTO THIS EVENING. FOR NOW WILL HOLD OFF ON ANY FLOOD WATCHES AS IT APPEARS BEST MOISTURE AND LIFT WILL BE LOCATED N AND W OF THE AREA NEXT 12-18 HRS. FRI...DEEP LAYER TROUGH INITIALLY OVER TX AND MID MS VALLEY PROGRESSES EWD WITH SQUALL LINE LIKELY TO DEVELOP WITH MAIN THREATS BEING STRONG WINDS AND HAIL. SLIGHT RISK COVERS ALL OF THE FORECAST AREA PER SPC. FRI NIGHT...COLD FRONT LOCATED OVER NRN GA TO FL PANHANDLE MOVES EWD WITH PREFRONTAL SQUALL LINE MOVING OVER THE AREA. GFS AND NAM FAIRLY SIMILAR WITH TIMING BUT HAVE SLOWED DOWN TIMING OF FROPA AND INCLUDED SLIGHT POPS FOR EARLY SAT. BREEZY TO WINDY CONDS LIKELY ON SAT IN WAKE OF FRONT AS HIGH PRES BUILDS ACROSS THE AREA. CLEAR AND COOLER SAT AND INTO SUN WITH HIGH PRES RIDGE MOVING INTO FORECAST AREA SUN. GENERALLY HAVE USED A BLEND OF TEMPS FOR NOW. .LONG TERM...(MON-THU). HIGH PRES SFC AND ALOFT DOMINATES THE FORECAST AREA INTO MON...AND MOVES E OF AREA TUE WITH SLY 1000-700 MB FLOW DEVELOPING AND WARMER TEMPS. 5H TROUGH MOVES INTO CENTRAL CONUS ON TUE PROGRESSING EWD WITH ASSOCD SFC FRONT MOVING TOWARD SE CONUS ON WED. HAVE INCLUDED 20-30% FOR WED AS FRONT MOVES TOWARD THE AREA BUT LOOKS LIKE STRONGER DYNAMICS AND LIFT WILL BE N OF THE AREA FOR THIS NEXT EVENT. CLEARING BEGINS BY THU AS DEEP LAYER TROUGH MOVES OFF THE SE GA/NE FL COASTS WITH SLIGHTLY COOLER TEMPS. && .MARINE...WIND GRADUALLY INCREASING AS FRONT APPROACHES. ADVISORY MAY NEEDED ON SAT IN WAKE OF FRONT. && .FIRE WEATHER...NO HEADLINES ANTICIPATED AT THIS TIME BUT WILL MONITOR MODEL TRENDS FOR POSSIBLE RED FLAG CONDS ON SAT WITH GUSTY W TO NW WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 76 55 66 / 50 80 90 10 SSI 62 73 60 66 / 40 60 90 20 JAX 64 83 60 68 / 30 50 80 20 SGJ 66 80 63 70 / 20 30 80 30 GNV 64 83 61 70 / 30 50 80 20 OCF 64 84 62 70 / 20 40 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PUBLIC...02 MARINE/FIRE WX....05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EST THU MAR 31 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1200 PM EST THU MAR 31 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SLIGHT RISK OF SEVERE STORMS OVER SOUTHEAST GEORGIA... ...FLOOD WARNINGS IN EFFECT FOR THE ALTAMAHA...SATILLA...ST. MARYS...AND SANTA FE RIVERS... SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY OVER SOUTH CENTRAL GEORGIA WILL GRADUALLY SHIFT SOUTHEAST LATE THIS AFTERNOON AND ACT AS THE FOCUS FOR FURTHER DEVELOPMENT ACROSS SOUTHEAST GEORGIA. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL. ISOLATED STORMS MAY BECOME SEVERE WITH LARGE HAIL AND WINDS IN EXCESS OF 55 MPH BEING THE PRIMARY THREAT. A BRIEF ISOLATED TORNADO IS ALSO POSSIBLE OVER SOUTHEAST GEORGIA EARLY TONIGHT. THESE STORMS WILL CONTINUE TO SAG SOUTHWARD INTO THE OVERNIGHT HOURS...BUT WEAKEN AND RESULT IN DECREASED CHANCES OF SEVERE WEATHER. SEVERAL RIVERS IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE IN FLOOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...SLIGHT RISK OF SEVERE STORMS ON FRIDAY AND FRIDAY NIGHT... A STALLED OUT COLD FRONT WILL LIFT NORTH AS A WARM FRONT ON FRIDAY WITH CONDITIONS BECOMING INCREASINGLY UNSTABLE ACROSS THE AREA. THIS WILL ALLOW SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP BY THE MID MORNING HOURS AND BECOME MORE INTENSE BY AFTERNOON. ONCE AGAIN...LARGE HAIL AND WINDS IN EXCESS OF 55 MPH WILL BE THE PRIMARY CONCERN WITH THESE STORMS. LOCALLY HEAVY RAINFALL IS EXPECTED WITH ANY STRONG TO SEVERE STORMS. A COLD FRONT WILL APPROACH THE AREA FRIDAY NIGHT WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS. AT THIS TIME...IT APPEARS THE SEVERE STORM THREAT WILL CONTINUE WITH THE FOCUS SHIFTING TO STRONG STRAIGHT LINE WINDS AS A SQUALL LINE DEVELOPS. THE FRONT IS EXPECTED TO CLEAR THE AREA BY SATURDAY MORNING WITH CLEARING CONDITIONS EXPECTED. RIVER FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1150 AM EST THU MAR 31 2005 GAZ132-133-135-311730- APPLING GA-COFFEE GA-JEFF DAVIS GA- 1150 AM EST THU MAR 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...APPLING AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1230 PM EST... AT 1150 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CENTERED 15 MILES NORTH OF SNIPESVILLE...OR ABOUT 7 MILES SOUTHEAST OF MCRAE...MOVING SOUTHEAST AT 40 MPH. THIS WILL ALSO AFFECT AREAS AROUND PRIDGEN...SNIPESVILLE...HAZLEHURST... GRAHAM...DENTON...WEST GREEN...PINE GROVE AND BAXLEY THROUGH 1230 PM EST. GUSTY WINDS OF 45 TO 55 MPH ARE POSSIBLE ALONG WITH THE POTENTIAL FOR MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EST THU MAR 31 2005 GAZ150-152-164-312015- BRANTLEY GA-CHARLTON GA-WARE GA- 223 PM EST THU MAR 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON... BRANTLEY AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM EST... AT 223 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES WEST OF RACE POND...OR ABOUT 10 MILES SOUTH OF WAYCROSS...MOVING SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND AND WINOKUR THROUGH 315 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 PM EST THU MAR 31 2005 GAZ165-166-312115- COASTAL CAMDEN GA-INLAND CAMDEN GA- 350 PM EST THU MAR 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EST... AT 350 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER COLESBURG...OR ABOUT 2 MILES SOUTH OF WOODBINE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...DOVER BLUFF AND HIGH POINT THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 358 PM EST THU MAR 31 2005 FLZ020>023-312130- BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL- 358 PM EST THU MAR 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EST... AT 358 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SUWANNEE SPRINGS... MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS AND WHITE SPRINGS THROUGH 430 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 428 PM EST THU MAR 31 2005 FLZ020>023-312215- BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL- 428 PM EST THU MAR 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EST... AT 428 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF WHITE SPRINGS...OR ABOUT 10 MILES SOUTHEAST OF SUWANNEE SPRINGS...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WHITE SPRINGS...SUWANNEE VALLEY...WINFIELD AND TAYLOR THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 437 PM EST THU MAR 31 2005 FLZ024-025-312215- DUVAL FL-NASSAU FL- 437 PM EST THU MAR 31 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EST... AT 437 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF NASSAU VILLAGE-RATLIFF...OR ABOUT 5 MILES WEST OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NASSAU VILLAGE-RATLIFF... CALLAHAN...JACKSONVILLE INTERNATIONAL...OCEANWAY...YULEE...FERNANDINA BEACH AND AMELIA CITY THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444015.